Optimal martingales and American option pricing
Pricing American options is an interesting research topic since there is no ana- lytical solution to value these derivatives. Di¤erent numerical methods have been proposed in the literature with some, if not all, either limited to a speci c payo¤ or not applicable to multidimensional cases. Applications of Monte Carlo meth- ods to price American options is a relatively new area that started with Longsta¤ and Schwartz (2001). Since then, few variations of that methodology have been pro- posed. The general conclusion is that Monte Carlo estimators tend to underestimate the true option price. The present paper follows Glasserman and Yu (2004b) and proposes a novel Monte Carlo approach, based on designing "optimal martingales" to determine stopping times. We show that our martingale approach can also be used to compute the dual as described in Rogers (2002).
|Date of creation:||Jul 2009|
|Date of revision:|
|Contact details of provider:|| Postal: Adam Smith Building, Glasgow G12 8RT|
Phone: 0141 330 4618
Fax: 0141 330 4940
Web page: http://www.gla.ac.uk/schools/business/research/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Cerrato, Mario, 2008.
"Valuing American Derivatives by Least Squares Methods,"
SIRE Discussion Papers
2008-44, Scottish Institute for Research in Economics (SIRE).
- Mario Cerrato, 2008. "Valuing American Derivatives by Least Squares Methods," Working Papers 2008_12, Business School - Economics, University of Glasgow, revised Sep 2008.
- Philip Protter & Emmanuelle Clément & Damien Lamberton, 2002. "An analysis of a least squares regression method for American option pricing," Finance and Stochastics, Springer, vol. 6(4), pages 449-471.
- L. C. G. Rogers, 2002. "Monte Carlo valuation of American options," Mathematical Finance, Wiley Blackwell, vol. 12(3), pages 271-286.
- Barone-Adesi, Giovanni & Whaley, Robert E, 1987. " Efficient Analytic Approximation of American Option Values," Journal of Finance, American Finance Association, vol. 42(2), pages 301-20, June.
When requesting a correction, please mention this item's handle: RePEc:gla:glaewp:2009_27. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jeanette Findlay)
If references are entirely missing, you can add them using this form.